Emergency Medicine/ Functional Medicine
Purpose: The purpose of this article is to use a case report and literature review to warn of the dangers of valerian root. A PubMed literature search was conducted with search terms electronic cigarette use, Valerian Root, herbal supplement use, and Food and Drug Administration actions on herbal supplements. A lack of evidence-based research was noted during the PubMed search of the studied side effects of Valerian Root and the lack of evidenced-based studies on the efficacy of Valerian Root was also noted. One case study was identified of an 82-year-old male who presented with acute onset of delirium likely due to Valerian Root. It is likely that this patient had altered mental status and a seizure secondary to the abrupt sensation of Valerian Root being inhaled using an electronic cigarette.
Chandler M. Abrupt Cessation of Vaped Valarian Root Altered Mental Status. Lynchburg Journal of Medical Science. 2021; 4(1).
Available when accessing via a campus IP address or logged in with a University of Lynchburg email address.
Off-campus users can also use 'Off-campus Download' button above for access.